Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
October 25, 2014, 10:58:20 PM

Login with username, password and session length


Members
  • Total Members: 23787
  • Latest: rvarona
Stats
  • Total Posts: 643599
  • Total Topics: 48970
  • Online Today: 203
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 5
Guests: 130
Total: 135

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: viread/3tc/nevirapine vs azt/3tc/nevirapine  (Read 3363 times)

0 Members and 1 Guest are viewing this topic.

Offline joemutt

  • Member
  • Posts: 1,042
viread/3tc/nevirapine vs azt/3tc/nevirapine
« on: October 05, 2006, 11:08:40 AM »
I'm looking for some feed back here; the last nine years I have taken azt

my numbers great (1440cd4@48%) but the last two years I notice more
fatigue, accelerated lipo/cholesterol and painful leg muscles. Bloodpressure ok but my heart
beats at 106 bpm at rest. 

Can I replace the azt by viread? Wd that be a change for the better?
(I'm thinking more side effect-wise than number-wise here) Does viread
have similar side effects s/a lipo and painful muscles? Or are there other major
side effects (looking for people who might have made the change/& I will also read up in 'drugs')

or wd it be a better alternative to replace the azt by abacavir?

Thanks everybody  :)
 
« Last Edit: October 05, 2006, 11:21:34 AM by joemutt »

Offline yowsaa

  • Member
  • Posts: 86
Re: viread/3tc/nevirapine vs azt/3tc/nevirapine
« Reply #1 on: October 06, 2006, 02:34:06 AM »
Hey Joe,

Only can offer my own experience. Did the azt to viread switch cause of ~1.5 yrs lipo was taking over. So far everythings fine, but I do mentally miss the azt, as I think its a workhorse for those lil buggers lol.

Read that very minor % get kidney probs with the viread. Still need to find out everything about that myself and ask doc.

My cholesterol, blood pressure, triglicerides were going wingy about 6 mths before I made the switch. Everything is back to normal now. So in that regard glad I made the switch when I did.

No side effects for me after 10 mths on viread. I think (could be way wrong) that abacivir can be harder on the system. Think I even asked my doc before about abacivir. Think I mentioned that one to him cause of my readings about azt/lipo studies. Good luck.
God bless.

Offline newt

  • Member
  • Posts: 3,885
  • the one and original newt
Re: viread/3tc/nevirapine vs azt/3tc/nevirapine
« Reply #2 on: October 06, 2006, 04:26:44 AM »
Either Viread (tenofovir) or Ziagen (abacavir) are viable options to replace AZT, and the switch has been shown in studies to stop/reverse fat loss and other side-effects associated with AZT for post people. There is new data showing AZT may affect the heart, so this may be more grist to the mill.

Numbers-wise, your CD4 couldn't get much (any) better  ;)

- matt
"The object is to be a well patient, not a good patient"

Offline joemutt

  • Member
  • Posts: 1,042
Re: viread/3tc/nevirapine vs azt/3tc/nevirapine
« Reply #3 on: October 06, 2006, 04:58:52 AM »
Thank you both, newt and yowsaa, v. glad you replied,
I'll talk to my BKK doctor tomorrow and report,
I think I can find a generic viread here, not sure about the acabvir,
{{{{{{{  :-* }}}}}}

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.